Recalls

FDA analysis revels undeclared drug ingredients in diet pills

bathroom scale iStock CROPPED FDA analysis revels undeclared drug ingredients in diet pillsMaking It A Lifestyle, L.L.C., based in Corpus Christi, TX, is recalling all lots of 3rd Degree, Black Gold X Advanced and Black Label X capsules because they contain undeclared the drug ingredients sibutramine and sildenafil, which can be dangerous to some individuals.

An analysis conducted by the Food and Drug Administration (FDA) confirmed that 3rd Degree and Black Gold X Advanced contained sibutramine. Sibutramine was marketed as a prescription drug under the brand name anti-obesity treatment Meridia. It was pulled off the market in 2010 after it was linked to heart attacks and strokes.

“The product poses a threat to consumers because sibutramine is known to substantially increase blood pressure and/or pulse rate in some patients and may present a significant risk for patients with a history of coronary artery disease, congestive heart failure, arrhythmias, or stroke. This product may also interact, in life-threatening ways, with other medications a consumer may be taking,” the agency said in a recall notice.

Laboratory testing also confirmed that Black Label X contained sildenafil. Sildenafil is currently available by prescription under the brand names Viagra and Revatio, for the treatment of erectile dysfunction. “This undeclared ingredient may interact with nitrates found in some prescription drugs such as nitroglycerin and may lower blood pressure to dangerous levels. Men with diabetes, high blood pressure, high cholesterol, or heart disease often take nitrates,” the agency warned in the recall notice.

To date, no adverse events have been reported to Making It A Lifestyle involving the recalld products.

Black Label X, Black Gold X Advanced, and 3rd Degree are marketed as weight loss dietary supplements and are packaged in white plastic bottles, containing 60 capsules per bottle. The diet pills were sold online and distributed nationwide.

Consumers who have these products should stop using them immediately and contact their doctors if they experience any health concerns. Any side effects or adverse events should be reported to the FDA MedWatch Adverse Event Reporting Program at www.FDA.gov/MedWatch/Report.htm.

Source: FDA